Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 39, NWS Little Rock, AR

June 16, 20105 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 16, 2010, 4:47 PM CDT for 5 counties in Arkansas. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2010, 4:47 PM CDT (21:47 UTC)
Expired
Jun 16, 2010, 6:29 PM CDT
In force
102 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT WED JUN 16 2010

.SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...

MAIN CONCERN IN THE SHORT TERM LIES WITH SCATTERED STORMS THIS
AFTERNOON AS MLCAPE VALUES HAVE SHOT UP TO BTW 2000-3500 J/KG OVER
THE STATE. A WEAK MID LVL IMPULSE ASSOC WITH CONVECTIVE COMPLEX THAT
FORMED OVER NE NM LATE LAST NIGHT IS HELPING TO CONTINUE STRONG TO
SVR STORMS OVER OK WHILE MORE PULSE TYPE CONVECTION IS FIRING OVER
AR.  THE GREATEST CONCENTRATION OF THIS CONVECTION IS ALONG THE WARM
FRONT OVER THE NRN PARTS OF THE STATE AND HAVE ADJUSTED POPS TO
LIKELY IN THESE AREAS THIS AFTERNOON.  ELSEWHERE ACROSS AR...A BUMP
UP TO 50 POPS AND SCATTERED WORDING SHOULD HANDLE THE AREAL COVERAGE
OF PULSE STORMS. DESPITE THE LACK OF SHEAR...STRONG INSTABILITY MAY
RESULT IN A FEW SVR STORMS THIS AFTERNOON WITH A DAMAGING WIND GUST
THE MAIN CONCERN AS STORMS COLLAPSE.  ISOLATED HEAVY RAIN MAY ALSO
FALL...MAINLY OVER PORTIONS OF THE OZARK NATL FOREST.  EXPECT MOST
OF THE CONVECTION TO BE DIURNALLY DRIVEN WITH A DRASTIC REDUCTION IN
COVERAGE AFTER DARK.  THE EXCEPTION MAY BE IN THE NORTH AS THE FRONT
LINGERS AND MID LVL IMPULSE PASSES SO HAVE KEPT GOING SLGHT CHANCE
POPS HERE.

THE WARM FRONT WILL CONTINUE TO MOVE NE AND CLEAR THE STATE THU.
HOWEVER...GIVEN THAT THE FRONT WILL JUST BE CLEARING THE AREA...WILL
KEEP GOING CHC POPS FOR THE NERN COUNTIES AS MODEST INSTABILITY AND
WEAK CAPPING COULD PROMOTE AFTERNOON STORMS.

AFTER THU...STRONG RIDGING ALOFT WILL BUILD IN WITH VERY SLIM RAIN
CHCS FOR FRI AND SAT. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL
WITH HIGHS IN THE MID AND UPR 90S PROBABLY COMMON BY SATURDAY
EVERYWHERE EXCEPT THE NWRN PORTIONS OF THE STATE WHERE LOW 90S WILL
STILL BE EXPECTED. LOWS WILL GENERALLY BE IN THE 70S.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

OPERATIONAL RUNS OF MOST MEDIUM RANGE MODELS CONTINUE TO INDICATE A
SLOW STRENGTHENING OF MID LEVEL HEIGHTS...FROM THE BIG BEND REGION
THROUGH THE MID SOUTH DURING THIS PERIOD. PRECIPITATION SHOULD BE
LIMITED TO ISOLATED...DIURNALLY ENHANCED CONVECTION. TEMPERATURES
ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  93  73  95 /  50  30  10  10
CAMDEN AR         73  96  73  95 /  40  10  10  10
HARRISON AR       68  91  71  93 /  60  20  10  10
HOT SPRINGS AR    74  95  73  95 /  40  20  10  10
LITTLE ROCK   AR  73  95  74  95 /  40  20  10  10
MONTICELLO AR     74  96  75  96 /  40  20  10  10
MOUNT IDA AR      73  94  73  95 /  40  10  10  10
MOUNTAIN HOME AR  68  91  71  94 /  60  30  10  10
NEWPORT AR        71  94  74  96 /  40  30  10  10
PINE BLUFF AR     74  96  75  95 /  40  20  10  10
RUSSELLVILLE AR   71  94  73  95 /  40  20  10  10
SEARCY AR         72  94  73  95 /  40  30  10  10
STUTTGART AR      74  95  75  96 /  40  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...63 / LONG TERM...55
Hazardous weather outlook, Jun 16, 12:31 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1231 PM CDT WED JUN 16 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-170930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1231 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY
EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.
HOWEVER...A FEW OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO
PRODUCE BRIEF...SEVERE WIND GUSTS.

IN ADDITION TO THE POSSIBILITY OF ISOLATED AFTERNOON
THUNDERSTORMS...HIGH TEMPERATURES WILL AGAIN CLIMB INTO THE MID TO
UPPER 90S ACROSS A LARGE PORTION OF THE STATE. HEAT INDEX VALUES
FOR AREAS EAST AND SOUTH OF LITTLE ROCK ARE EXPECTED TO REACH
100-102 DEGREES AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL SUPPRESS MOST
THUNDERSTORM ACTIVITY...THOUGH A FEW ISOLATED THUNDERSTORMS EACH
AFTERNOON ARE NOT OUT OF THE QUESTION. HOT AND HUMID CONDITIONS
WILL CONTINUE...BUT THE EXCESSIVE HEAT LIKE THAT OF THE PAST
SEVERAL DAYS IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

In the hours before

Special weather statement, Jun 16, 12:40 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 PM CDT WED JUN 16 2010

ARZ056-064-065-161810-
DESHA-JEFFERSON-LINCOLN-
1240 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR DESHA...JEFFERSON AND LINCOLN
COUNTIES UNTIL 110 PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRADY...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE GOULD...STAPLES...AND CADES

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

BJS
Special weather statement, Jun 16, 1:21 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 PM CDT WED JUN 16 2010

ARZ056-057-064-065-161850-
ARKANSAS-DESHA-JEFFERSON-LINCOLN-
121 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...DESHA...JEFFERSON AND
LINCOLN COUNTIES UNTIL 150 PM CDT...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALTHEIMER TO GOULD...DRIFTING EAST.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE BAYOU METO STATE GAME AREA...
BACK GATE...PINE BLUFF...AND GRADY

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

BJS
Special weather statement, Jun 16, 1:51 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT WED JUN 16 2010

ARZ045-046-056-057-161920-
ARKANSAS-JEFFERSON-LONOKE-PRAIRIE-
151 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...JEFFERSON...LONOKE AND
PRAIRIE COUNTIES UNTIL 220 PM CDT...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUMPHREY TO 9 MILES NORTHWEST OF GILLETT...MOVING NORTHEAST AT 20
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE STUTTGART...DE WITT AND ALMYRA.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

BJS
Special weather statement, Jun 16, 4:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT WED JUN 16 2010

ARZ063>065-068-069-162225-
BRADLEY-CLEVELAND-DESHA-DREW-LINCOLN-
427 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CLEVELAND...DESHA...
DREW AND LINCOLN COUNTIES UNTIL 525 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WARREN TO WILMAR TO 9 MILES EAST OF MONTICELLO MUNICIPAL AIRPORT...
MOVING EAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:01 PM CDTSevere Thunderstorm WarningLZKArkansas44 min
Jun 16, 4:18 PM CDTFlash Flood WarningLZKPolk47 min
Jun 16, 6:05 PM CDTSevere Thunderstorm WarningLZKBoone, Newton, Searcy40 min
Jun 16, 6:42 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy33 min

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.